MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-12-3D-SS
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil did not change when the delivery rod was pushed forward and withdrawn.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left middle cerebral artery with a max di ameter of 4.2 mm and a 2.3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that middle cerebral artery aneurysm, blood vessels were measured after angiography, the aneurysm size was 4.2mm x 3.6mm, 6f-90 long sheath + 6f105navien was used for access, synchro14 guide wire 105-5091-150 microcatheter passed through the guide wire to the m3 segment, the guide wire was withdrawn, and another 145-5091-150 was used and pushed to the aneurysm, and then apb-4-12-3d-ss was filled after hydrophilic.After filling more than half, forming a hoop was not ideal, so it was withdrawn and adjusted and re-filled.When re-filling half of the adjustment, it was found that the spring coil did not change when the delivery rod was pushed forward and withdrawn.After it was withdrawn from the body together with the microcatheter, it was found that the stretched wire of the coil was stretched in advance in the delivery rod.Then the microcatheter was pushed again, and select one piece each of qc-4-8-3d/apb-2-8-helx/apb-1.5-4-3d-es and complete the filling successfully.It was reported there was coil separation/break/premature detachment that occurred.The implant coil was removed from the patient.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the premature detachment was not determined.It was noted that the coil was stretched.The coil did not prematurely detach, it was half filled then stretched.There were no issues that resulted in the damage that was found.The faulty coil was the first coil used, then two were used to fill.The coil was removed from the patient.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition: the axium prime device was returned for analysis within a shipping box; within an unsealed plastic biohazard pouch; within an opened axium prime inner pouch and outside its returned introducer sheath.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.No damages or irregularities were found with the pusher.The coin was found still against the lumen stop.The shield coil was found undamaged.The implant coil was found separated from the detach element and not returned for analysis.No damages or irregularities were found with the detach element.Testing/analysis: n/a conclusion: based on the analysis performed, the customer report of ¿coil stretch¿ and ¿premature detachment" was confirmed.The cause of the premature detachment was found to be the implant coil separation/break from the detach element.The implant coil would likely have been stretched prior to the separation as the cause would be the same for both.Possible causes for coil stretch/separation include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, damaged micro catheter, or user advances the coil against resistance.Customer reported vessel tortuosity as minimal, no friction was encountered during delivery, no rotation of the pusher during procedure, continuous flush was administered, and devices were prepared per ifu.The likely cause could not be determined.As the echelon-10 micro catheter used during the event was not returned for analysis, any contribution of the echelon-10 micro catheter towards the coil stretch and premature detach could not be determined.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19484495
Report Number9612164-2024-02729
Device Sequence Number20867888
Product Code KRD
UDI-Device Identifier00847536038240
UDI-Public00847536038240
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-4-12-3D-SS
Device Catalogue NumberAPB-4-12-3D-SS
Device Lot Number228091505
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer06/16/2024
07/26/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/12/2024
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale